Advertisement -- Learn more about ads on this site.
Greater than 350,000 SparkPoints 455,691

Way too many drugs.

Thursday, November 14, 2013

So a dear friend of mine went to visit FIL yesterday for me and she says it's no wonder he is foggy and has no appetite as he is on so many drugs. She instant messaged me about it and said she sat with him and forced him to eat. We talked to Dad and told him that he needs to look up some of the drugs and question if he really needs them. That is one of the things that has been so wonderful about my FIL is that he has had such a sharp mind. So we got an email from him this morning that said that the doctor prescribed Calcort. FIL said after googling it, it would make you shake in your shoes. So he told them he was going to pass on it. So hopefully he can take charge a bit and stop some of the drugs that I am sure are effecting his appetite. It's so hard to manage being so far away but at least I do feel he is in good hands. My girlfriend will check in on him again today. She said the place is wonderful where he is so that is good.
I would go home but we are trying to stay until I can go to Social Security on November 25th as that is when I can apply for benefits and I have to be in the states to do it. They make you work hard to get the money that you put into the system for so many years. Geez.

I do hope all of you are well and having a good week.
Have a terrific day.
Share This Post With Others
Member Comments About This Blog Post
  • SKATER787
    Excellent on SS. Hope everything goes smoothly.
    1068 days ago
    My grandpa had the same issue. he was on so many medicines and to large of a dose. a nurse suggested he cut his dose and he felt a lot better.
    1071 days ago
    Glad FIL google the drug and is going to forego that one, Drugs are so harsh on the body and the mind. Hopefully this is the key to his problem.
    1071 days ago
    Great someone is checking on FIL. Sometimes we just have to be reminded to look up and question what we are putting in our mouths. When you feel bad, your mind is muddled and you need someone to nudge. Don't know when your birthday is, but you used to be able to apply within 90 days of when you are eligible.
    1071 days ago
    It seems that they just give too many drugs to the elderly and then say that it is old age that is causing all the problems. Glad that your girlfriend saw the real problem and got your FIL to take a handle on the problem
    1071 days ago
    The lady we took by ambulance last night was
    having so many issues but the doctors cut all
    her meds by 50%. She is so much better today.
    Everything needs to be monitored so closely.
    Glad FIL is safely settled in.
    1071 days ago
    Nice to have someone there to check in on your FIL.
    1071 days ago
    I hope and pray that 6 yrs. from now Social Security will even be around! Good luck with being able to stay.

    Glad that your FIL is going to check on his meds. That's really so key for many elderly . . . they're just on plain too many meds!

    1071 days ago
    hope your fatherin law is well soon
    1071 days ago
    Thank god for good friends! That is so awesome you have a friend to check in on you fil!!
    1071 days ago
  • _LINDA
    Over medicating the elderly is a huge problem. For one, their systems don't clear drugs effectively. Quite often it leads to disorientation, falls and other unnecessary complications. A pharmacist has far more training in drugs than a Dr. and should be consulted for medications. That is why its best to always go to the same pharmacist so they have a record of everything prescribed to you, and they can look at OTC stuff and any herbal supplements you might be taking for any interactions as well.
    Hope your FIL feels better soon..
    That is great you can still get your benefits even though you live in a foreign country. Wouldn't happen here which is why so many of our snowbirds only winter over and come back in the summer to maintain a residence and keep their benefits.
    Enjoy your day!
    1071 days ago
  • FIT4MEIN2013
    Good for FIL!

    As far as the SS goes, they only make you work hard for it if you earned it and are a citizen. emoticon
    1071 days ago
  • LIS193
    There is a pill for everything and then more pills to deal with the side effects...
    So glad your FIL is taking charge of what he takes!
    1071 days ago
    It's a shame how Doctors seem to over medicate people. My Daughter is a Doctor in Pharmacy so she advises the family on all prescriptions. You're lucky you have a good friend to look in on your FIL when you're not there.
    1071 days ago
    When my FIL was in the hospital in June, the same thing happened. He was sensitive to hydrocodone. After a couple days off of the meds, he started coming around and his appetite improved.

    Wishing you luck on your Social Security.
    1071 days ago
  • MEGAMOM134
    It always shocks me to see so many of the medications patients are on. Many counter act each other, the side effects can be difficult to manage and loss of appetite are also due to many meds. Also the cost is shocking.

    With my aunt we stopped everything, under the Doctors guidance, and then only started back the absolute necessary ones, like her heart pill and blood pressure med. At 90 we decided we didn't give a hoot about her cholesterol and the difference was amazing. She was much happier at only having 4 meds a day compared to 16. And it did her more good, no harm that we could see. Good luck to you.
    1071 days ago
    My MIL applied for her Social Security by phone. they set up an apt and all the paperwork was done that way. Perhaps if you could do that you could get home a bit sooner and do the phone call there

    Some of those meds are horrible. My FIL has put on a drug for his memory and within 2 days of starting it, he became hostile and his memory became worse. It was so bad that he had to go to the ER by ambulance with police escorts as the paramedics were afraid he was going to be violet in the ambulance. I figured that was the cause, told MIL but she was like, it just needs to get into his system. After the last ER visit, the doctor confirmed my thought and he was immediately taken off the med. Damn shame though after their two policies paid, they still had to shell out over 250 dollars which then went down the drain
    1071 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment

    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.